Generalized nonlinear impurity in a linear chain

G. P. Tsironis, M. I. Molina, D. Hennig

Research output: Contribution to journalArticle

53 Citations (Scopus)


We study the problem of one nonlinear impurity embedded in a linear tight-binding host. The impurity is of the type found in the generalized discrete nonlinear Schrödinger equation. We obtain analytically a phase diagram that describes the presence of bound states for different nonlinearity parameter values and nonlinearity exponents. We find that two impurity states are possible in some parameter regimes. From the numerical solution of the complete dynamical problem we obtain information on the nonlinear site survival probability that shows a dynamical self-trapping that is compatible with the findings of the stationary-state analysis.

Original languageEnglish
Pages (from-to)2365-2368
Number of pages4
JournalPhysical Review E
Issue number3
Publication statusPublished - Jan 1 1994


ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Statistics and Probability
  • Condensed Matter Physics

Cite this

Tsironis, G. P., Molina, M. I., & Hennig, D. (1994). Generalized nonlinear impurity in a linear chain. Physical Review E, 50(3), 2365-2368.